MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.8X50MM DRILL 26MM STP; DRILLS, BURRS

BIOMET MICROFIXATION 1.8X50MM DRILL 26MM STP; DRILLS, BURRS
Catalog Number 24-2050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the procedure, that two (2) drill bits fractured during use.A third drill bit was used to complete the procedure.There was no patient injury or delay in procedure as a result of the malfunction.
 
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign - japan.H6 - suggested component code - mechanical (g04) - drill.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial procedure, two (2) drill bits fractured.A third drill bit was utilized to complete the procedure.All fractured fragments were recovered.The surgical technique specified for this device was followed.The drill bits had been used multiple times.No patient injury or delay to the procedure was reported as a result of this malfunction.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d4; d9; d10; g1; g3; g6; h1; h2; h3; h4; h5; h8; h10.Correction to h8.D10: concomitant medical products, part (lot): 24-2050 (354507).If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.The complaint can be confirmed through the returned product analysis.A visual inspection was conducted on the two returned drill bits.Both drill bits show signs of use, including marking and scratching on the drill surfaces.Further inspection also shows that both drills have fractured.A dimensional analysis was completed, and both drills are conforming.The device history record was reviewed, and no discrepancies relevant to the reported event were found.The root cause has been identified as use error; the device is indicated for single use only, and it was confirmed to have been reused.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
1.8X50MM DRILL 26MM STP
Common Device Name
DRILLS, BURRS
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22437463
Report Number0001032347-2025-00255
Device Sequence Number16953411
Product Code HBE
UDI-Device Identifier00841036059279
UDI-Public(01)00841036059279(10)354507
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number24-2050
Device Lot Number354507
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer10/09/2025
12/10/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date11/05/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
H11
Patient SexUnknown